Advertisement

Mathematische Zeitschrift

, Volume 245, Issue 2, pp 309–334 | Cite as

Hilbert polynomials of non-standard bigraded algebras

  • Nguyên Duc Hoang
  • Ngô Viêt TrungEmail author
Article

Abstract.

This paper investigates Hilbert polynomials of bigraded algebras which are generated by elements of bidegrees $(1,0), (d_1,1),\ldots,(d_r,1)$, where $d_1,\ldots,d_r$ are non-negative integers. The obtained results can be applied to study Rees algebras of homogeneous ideals and their diagonal subalgebras.

Keywords

Homogeneous Ideal Hilbert Polynomial Rees Algebra Bigraded Algebra Diagonal Subalgebras 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bhattacharya, P.B.: The Hilbert function of two ideals. Proc. Cambridge Phil. Soc. 53, 568–575 (1957)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Conca, A., Herzog, J., Trung, N.V., Valla, G.: Diagonal subalgebras of bigraded algebras and embeddings of blow-ups of projective spaces. Am. J. Math. 119, 859–901 (1997)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Cutkosky, S.D., Herzog, J.: Cohen-Macaulay coordinate rings of blowup schemes. Comment. Math. Helvetici 72, 605–617 (1997)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Eisenbud, D.: Commutative algebra with a view toward algebraic geometry. Springer-Verlag, 1995Google Scholar
  5. 5.
    Geramita, A.V., Gimigliano, A.: Generators for the defining ideal of certain rational surfaces. Duke Math. J. 62, 61–83 (1991)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Geramita, A.V., Gimigliano, A., Harbourne, B.: Projectively normal but superabundant embeddings of rational surfaces in projective space. J. Algebra 169, 791–804 (1994)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Gimigliano, A.: On Veronesean surfaces. Proc. Kon. Nederl. Akad. Wetensch. Ser. A 92, 71–85 (1989)Google Scholar
  8. 8.
    Gimigliano, A., Lorenzini, A.: On the ideal of Veronesean surfaces. Canad. J. Math. 45(4), 758–777 (1993)zbMATHGoogle Scholar
  9. 9.
    Herzog, J., Trung, N.V.: Gröbner bases and multiplicity of determinantal and Pfaffian ideals. Adv. Math. 96, 1–37 (1992)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Herzog, J., Trung, N.V., Ulrich, B.: On the multiplicity of Rees algebras and associated graded rings of d-sequences. J. Pure Appl. Algebra 80, 273–297 (1992)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Hoang, N.D.: On mixed multiplicities of homogeneous ideals. Beiträge Algebra Geom. 42, 463–473 (2001)zbMATHGoogle Scholar
  12. 12.
    Huneke, C.: The theory of d-sequence and powers of ideals. Adv. Math. 46, 249–297 (1982)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Katz, D., Mandal, S., Verma, J.: Hilbert function of bigraded algebras. In: A. Simis, N.V. Trung and G. Valla (eds.), Commutative Algebra (ICTP, Trieste, 1992), World Scientific, 1994, pp. 291–302Google Scholar
  14. 14.
    Katz, D., Verma, J.K.: Extended Rees algebras and mixed multiplicities. Math. Z. 202, 111–128 (1989)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Matsumura, H.: Commutative ring theory. Cambridge Studies in Advanced Math. 8, Cambridge, 1989Google Scholar
  16. 16.
    Raghavan, K.N., Simis, A.: Multiplicities of blow-ups of homogeneous ideals generated by quadratic sequences. J. Algebra 175, 537–567 (1995)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Raghavan, K.N., Verma, J.K.: Mixed Hilbert coefficients of homogeneous d-sequences and quadratic sequences. J. Algebra 195, 211–232 (1997)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Rees, D.: Generalizations of reductions and mixed multiplicities. J. London Math. Soc. 29, 423–432 (1984)Google Scholar
  19. 19.
    Roberts, P.: Multiplicities and Chern classes in local algebra. Cambrdige Tracts in Math. 133, Cambridge, 1998Google Scholar
  20. 20.
    Roberts, P.: Recent developments on Serre’s multiplicity conjectures: Gabber’s proof of the nonnegativity conjecture. L’Enseignement Mathématique 44, 305–324 (1998)zbMATHGoogle Scholar
  21. 21.
    Roberts, P.: Intersection multiplicities and Hilbert polynomials. Michigan Math. J. 48, 517–530 (2000)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Simis, A., Trung, N.V., Valla, G.: The diagonal subalgebras of a blow-up ring. J. Pure Appl. Algebra 125, 305–328 (1998)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Stanley, R.: Hilbert functions of graded algebras. Adv. Math. 28, 57–83 (1978)zbMATHGoogle Scholar
  24. 24.
    Stückrad, J., Vogel, W.: Buchsbaum rings and applications. VEB Deutscher Verlag der Wisssenschaften, Berlin, 1986Google Scholar
  25. 25.
    Teissier, B.: Cycles évanescents, sections planes, et conditions de Whitney, Singularités à Cargèse 1972. Astérisque 7–8, 285–362 (1973)Google Scholar
  26. 26.
    Trung, N.V.: Filter-regular sequences and multiplicity of blow-up rings of ideals of the principal class. J. Math. Kyoto Univ. 33, 665–683 (1993)zbMATHGoogle Scholar
  27. 27.
    Trung, N.V.: Positivity of mixed multiplicities. Math. Ann. 319, 33–63 (2001)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Valla, G.: Certain graded algebras are always Cohen-Macaulay. J. Algebra 42, 537–548 (1976)zbMATHGoogle Scholar
  29. 29.
    Verma, J.K.: Rees algebras and mixed multiplicities. Proc. Am. Math. Soc. 104, 1036–1044 (1988)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Verma, J.K.: Multigraded Rees algebras and mixed multiplicities. J. Pure Appl. Algebra 77, 219–228 (1992)MathSciNetzbMATHGoogle Scholar
  31. 31.
    van der Waerden, B.L.: On Hilbert’s function, series of composition of ideals and a generalization of the theorem of Bezout. Proc. Kon. Nederl. Akad. Wetensch. Amsterdam 31, 749–770 (1928)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  1. 1.Department of MathematicsHanoi Pedagogical UniversityVietnam
  2. 2.Institute of MathematicsVietnam

Personalised recommendations